Stiff and painful neck. Side effect of medication?

I have a stiff and mildly painful neck that definitely started when I had my dose of flecanide increased quite a few months ago. I have been rather slow in linking the two but even my husband remembers me mentioning it. It feels a bit like your neck muscles feel when you are starting with flu. I am having it x rayed next week to rule out arthritic changes. Any one experienced similar?

7 Replies

  • Sorry to hear this dedeottie I'm back on the Flecanide for a month and hating it but not had any neck stiffness just the weird eyes again and the shakes but will watch out for that side effect...hope you get it sorted !

  • Thanks. Hope you are ok too. I have discovered that the weird eyes get less weird after a while and according to my optician no damage has been done. I would rather not have to take it of course. It sounds as though you will be able to come off it soon though. Fingers crossed for you.x

  • Yes, I get this and notice it when sat reading. I thought it was due to having more pillows at night which I find helpful but maybe not….

    I have been on 200mgs Flec for 6 months.

  • I also sleep with more pillows than I used to but have been doing so for a lot longer than taking flecanide so don't think it's that. It is interesting isn't it. I wonder if anyone else has this problem.x

  • I started having a stiff neck and also bad headaches last year. I went to my chiropractor and he cured it every time. But, within a day or two I'd be back to square one. I mentioned this to him and he said I was squinting a lot and apparently a lot of muscles are used squinting. So he said try sunglasses, so I did and hey presto, no more stiff necks and headaches, not one. So I reckon one of the drugs I'm taking has made me sensitive to light.

    Just a long-shot but maybe worth mentioning?



  • Hi. Not such a long shot actually. Flecanide has made my eyes sensetive to bright light and I do wear sun glasses outside but maybe I should be better at wearing my ordinary glasses all the time as I know I squint when I cant see properly! Thanks for that. Will let you know the results.x

  • Glad to hear dedeottie there is no permanent eye damage from Flecanide... I've got trigger points in my neck which cause my headaches....suffered for years with cracking ones!

You may also like...